Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching meds after Atripla
Aug 16, 2009

I've been on Atripla for several years now but a recent jump in my viral load (2,600) has my Dr. recommending changing meds. My new meds will be: Norvir - 1x / day Viread 1x / day Reyataz 1x / day AZT 2x / day

Should I be concerned with facial wasting with this new combo? I've had problems with this in the past.

Thank you, RS

Response from Dr. Pierone

Hello, and thanks for posting.

The part of this regimen that concerns me is the AZT since this is one of the culprit agents most related to lipoatrophy.

In many cases, a boosted protease inhibitor (Norvir+Reyataz) plus one nucleoside (Viread) is potent enough to maintain viral suppression. So the AZT would likely not be necessary. If needed, Isentress could be added to this regimen instead of the AZT.

Good luck!



Previous
Radiesse treatment in Fort Lauderdale
Next
Experiencing facial and body wasting on Zerit, Epivir, and Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement